DAT scan and sinemet


#1

Hello. At the moment my diagnosis is dopa responsive dystonia (DRD) based on symptoms and age (started in 20s) as well as reaction to sinemet but I have seen a new neuro who wants me to have a DAT scan because my condition is progressing requiring increased dose which doesnt usually happen with DRD and I am collecting more parkinsonisms such as freezing and lack of facial expression. He wants to rule out PD. If you are taking sinemet do you have to come off meds for this test? One of the other tests he wants to prove DRD requires me to come off meds for 2 weeks which sounds horrendous to me.

Thank you


#2

Hello snowflake

I am responding because, as yet, no-one else has.  I am sorry I don't have the answers you need but I was on sinemet and did have a DaTScan.  The nurse who did the scan report said it was PD.  However I have read reports from others who are sceptical about this scan.

Do you have contact with a parkinsons nurse?  If not it could be very helpful to phone the P.UK help line and ask for a call from one of their specialist nurses.

best wishes

 

 

 

 

I hope you are sleepin

 


#3

Hi snowflake

The neuro team thought I may have had Dopa responsive Dystonia too, when i had my DAT scan i'm pretty sure it was before they'd tried starting me on any med's, it was nearly 9 years ago, I cant really remember, memory is awful, always has been, all i know was it was a scary piece of machinery confused really dont want to frighten you or anything.

I hope you get some answers soon x


#4

Hi

i am taking sinemet three times a day and had a DAT scan whilst on meds it's not a problem

my DAT scan is inconclusive but neurologists believes it to be Parkinsons.  I am seeing a movement specialist at the end of the month.

DAT is just a fair bit of waiting around, injection initially to block thyroid and then the scan a few hours later,  I took Christmas cards- but probably not best write these  in April- looks odd !!! 

i am new to the forum and keen to talk to others


#5

Should have put meds now six times a day (halved tablet).  Much better to avoid the ups and owns I was experiencing

i find the PD nurses - contacted through this site excellent.  You ring them, they take name and number and a specialist Parkinsons nurse rings back within two days.  Excellent service and willing to listen 


#6

Hi. Thank you for your replies. I phoned  PD UK this morning and am waiting for  a reply. wink

It is good to know KM that I can still take my meds. Without them I can do nothing, I become so slow and stiff my body comes to a standstill and would have had to rely my hubby for everything. I currently take 200/50 3 times a day but my brain moves better with more though it triggered heart problems when I tried to increase.

At the moment I feel back in limbo as I have kind of got my head around DRD diagnosis but now PD has come into the picture I dont know what to think.

 

 


#7

Hi

the pd nurse can be contacted regularly.  They are happy for you to canal whenever you wish

I am 49 and had problems for about 7 years plus mostly right sided

its horrible having to wait and see what will happen

as soon as I feel better something else seems to go wrong.  Blood pressure at the moment either very high or very low, I have been advised to sleep almost sitting up.  Headaches and blurred vision and then other times fine.  I have started yoga - advised by pd nurse and try to walk on the weekend 

i feel like I am on a seesaw it like a balance a trying to keep well

i work full time but struggled for a good while,  I am currently on the sick until I see movement specialist

take care

 


#8

Hi KM1965       I was interested to read that you halve your sinemet tablets. I too am on 3 sinemet and would like to try this. How do you cut them? Did the PD nurses suggest this. Sorry to bombard you with questions , hope you"re managing ok with this rotten disease.


#9

you can buy a pill cutter from pharmacy only about £2.00 and it does job perfectly.

 

BB x


#10

Hi all

had a second opinion from movement specialist 

he disagrees with diagnosis of parkinsons and has stopped sinemet

also re read my dat scan and didn't agree that possible Cortobasal as advised

   All very confusing but stopped Sinemet and feel much better

still having right sided problems, twitching, jerks and stiffness but I believe some of the other issues were from meds

i understand people can often be mis diagnosed.    I am just waiting to see what happens but advise anyone to get a second opinion xx